Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Sep 23, 2006, 2:37 PM CDT. It took effect at Sep 24, 2006, 4:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 2:37 PM CDT (19:37 UTC)
- In effect from
- Sep 24, 2006, 4:00 AM CDT
- Expired
- Sep 24, 2006, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 231937 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT SAT SEP 23 2006 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE PASS LATE TONIGHT... .A COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS. THE ASSOCIATED PRESSURE GRADIENT WILL TIGHTEN AND WINDS WILL INCREASE. CHANNELLING OF THE WINDS WILL HELP TO INCREASE THE WINDS FURTHER. EAST WINDS SUSTAINED AT 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. TXZ258-240345- /O.NEW.KMAF.HW.W.0035.060924T0900Z-060924T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 137 PM MDT SAT SEP 23 2006 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 12 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 12 PM MDT SUNDAY. EAST WINDS ARE EXPECTED INCREASE TO 40 MPH WITH GUSTS TO 60 MPH AROUND 3 AM MDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY 62/180 THROUGH THE GUADALUPE PASS. $$
1 follow-up statement
000 WWUS74 KMAF 240923 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CDT SUN SEP 24 2006 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE PASS EARLY THIS MORNING... .SURFACE HIGH PRESSURE WILL BUILD INTO EASTERN NEW MEXICO AND THE WESTERN PANHANDLE THIS MORNING. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT AND WILL RESULT IN INCREASING WINDS THROUGH THE GUADALUPE MOUNTAINS. CHANNELLING OF THE WINDS THROUGH GUADALUPE PASS WILL HELP TO INCREASE THE WINDS FURTHER. EAST WINDS SUSTAINED AT 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. TXZ258-241730- /O.CON.KMAF.HW.W.0035.000000T0000Z-060924T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 323 AM MDT SUN SEP 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... EAST WINDS ARE EXPECTED INCREASE TO 40 MPH WITH GUSTS TO 60 MPH AROUND 3 AM MDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS... ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES...ARE URGED TO EXERCISE CAUTION WHILE TRAVELING ALONG HIGHWAY 62/180 THROUGH THE GUADALUPE PASS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Sep 23, 9:37 AM CDT, 5 hours earlier.
Area forecast discussion, Sep 23, 9:37 AM CDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 937 AM CDT SAT SEP 23 2006 .UPDATE... COLD FRONT HAS PUSHED WEST INTO GDP MTNS WITH ELY WIND THRU THE PASS. WSM PROFILER INDICATES STOUT MID LEVEL FLOW 50KTS AT 5H AND 35KTS 7H WITH 7H-5H OMEGA INDICATING LIFT ACRS THE W. IR DOES INDICATE MID CLOUDS FORMING W WITH MTRGDP REPORTING RAIN. THUS HAVE UPDATED FCST TO INCLUDE MINIMAL POPS AND MORE CLOUDS WRN AREAS AND EARLIER E WINDS THRU GDP. UPDATES SENT. && .PREV DISCUSSION... (ISSUED 343 AM CDT SAT SEP 23 2006) SHORT TERM... AREA RADARS AND SURFACE OBSERVATIONS SHOW THE COLD FRONT CURRENTLY LOCATED ALONG A CARLSBAD TO LAMESA LINE AT 08Z. 3 HOUR PRESSURE CHANGES ARE ON THE ORDER OF 3-4 MB ACROSS SOUTHEASTERN NM. THE COLD FRONT IS EXPECTED TO MAKE STEADY SOUTHWARD PROGRESS TODAY. BRIEF GUSTY NORTH WINDS ARE EXPECTED IMMEDIATELY BEHIND THE FRONTAL BOUNDARY...WITH WINDS GRADUALLY DECREASING THEREAFTER AS SURFACE PRESSURE RISES DECREASE AND PRESSURE FALLS OVER EASTERN NEW MEXICO BEGIN. NORTH WINDS WILL INCREASE ACROSS THE AREA TONIGHT AS ANOTHER SURGE OF HIGH PRESSURE MOVES INTO THE REGION. TODAY/S HIGH TEMPERATURES WILL BE CLOSER TO NORMAL AS SOME COOLER AIR AT 850MB PUSHES INTO THE AREA. OVERNIGHT LOWS ARE EXPECTED TO COOL TO BELOW NORMAL WITH SURFACE HIGH PRESSURE IN PLACE. LONG TERM... AN UPPER LEVEL TROUGH EXTENDS FROM AN UPPER LEVEL LOW IN THE NORTHERN PLAINS SOUTHWEST INTO THE FOUR CORNERS AREA. THIS TROUGH WILL MOVE OFF TO THE EAST THROUGH MONDAY AS AN UPPER LEVEL RIDGE BUILDS INTO THE SOUTHWEST U.S. THE RIDGE WILL WEAKEN TOWARDS MIDWEEK AS ANOTHER UPPER LEVEL TROUGH DEVELOPS SENDING A COLD FRONT THROUGH THE AREA ON THURSDAY. PRECIPITATION CHANCES WILL REMAIN QUITE LOW THROUGHOUT THE WEEK AS THE AIRMASS BEHIND THE FRONT IS FAIRLY DRY. DEWPOINTS WILL DROP INTO THE 40S AND WILL SLOWLY MOISTEN UP THROUGH MID-WEEK. THEN A SECOND COLD FRONT WILL BRING A SECOND SHOT OF DRY AIR INTO THE AREA. TEMPERATURES WILL DROP ON SUNDAY AS A COOLER AIRMASS MOVES INTO THE AREA BEHIND THE COLD FRONT THAT WILL MOVE THROUGH THE AREA SATURDAY. HIGHS WILL BE 10 TO 15 DEGREES BELOW NORMAL...IN THE 60S TO LOWER 70S. THEY WILL REBOUND SOMEWHAT THROUGH MID-WEEK AS THE UPPER LEVEL RIDGE BUILDS INTO THE AREA AND THEN FALL AGAIN BRIEFLY ON THURSDAY AFTER THE COLD FRONT MOVES THROUGH THE AREA. LOWS WILL REMAIN WITHIN A FEW DEGREES OF NORMAL THROUGHOUT THE WEEK. HYDROLOGY... RIVER LEVELS WILL REMAIN ELEVATED ALONG THE RIO GRANDE FROM CANDELARIA AND PRESIDIO DOWNSTREAM THROUGH BOQUILLAS THROUGH SATURDAY. THESE INCREASED RIVER LEVELS ARE A RESULT OF CONTINUED RELEASES FROM LUIS LEON RESERVOIR IN MEXICO AND FROM LAST WEEK/S HEAVY RAINFALL ACROSS FAR WEST TEXAS. THOSE WHO HAVE INTERESTS ALONG THE RIO GRANDE RIVER IN SOUTHWEST TEXAS SHOULD MONITOR THE LATEST RIVER FORECASTS FROM THE NATIONAL WEATHER SERVICE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99
Hazardous weather outlook, Sep 23, 1:57 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT SAT SEP 23 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 157 PM CDT SAT SEP 23 2006 /1257 PM MDT SAT SEP 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG EAST WINDS ARE EXPECTED TO DEVELOP THROUGH GUADALUPE PASS AFTER MIDNIGHT AS A COLD FRONT MOVES THROUGH. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED. TRAVELERS THROUGH THE GUADALUPE PASS ARE URGED TO USE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EAST WINDS AROUND 40 MPH WILL DIMINISH THROUGH GUADALUPE PASS AROUND NOON. OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.